MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48814014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient is in possession of the hardware.
 
Event or Problem Description
It was reported that the inferior screw was backing out and caused patient dysphagia; during the revision surgery, upon removal of the screw, the surgeon noted the locking wing of the plate had broken into several pieces.All pieces were removed from the field.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device is in the possession of the patient.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained.Manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.It was reported that the initial surgery occurred over a year ago, exact date is unknown.The screws were prepared in the initial procedure as recommended by the surgical technique guide.Patient did not experience a fall, physical activity is unknown, and the patient had fully fused.Patient notes were not made available.Per surgical technique guide: "plate blockers should be in the unlocked position before attempting to prepare the screw hole.If self-tapping screws are selected, use a single barrel drill guide or all-in-one drill guide to guide the appropriate drill bit.If self-drilling screws are used, use either the punch awl with a sleeve or a drill bit and drill guide to center and direct the pathway of the screw.These devices are temporary stabilization devices until bone fusion has been achieved.After this period, the presence of the device is no longer strictly required and its removal can be planned.Removal may also be necessary as a result of the above mentioned adverse effects." potential root caused based on the risk file: improper plate sizing or contouring; excessive post-op activity by patient (not recommended by surgeon); patient does not follow surgeon instructions; patient over exerts.Device is in the possession of the patient.
 
Event or Problem Description

Brand Name
AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8629254
Report Number0009617544-2019-00073
Device Sequence Number1857776
Product Code KWQ
UDI-Device Identifier07613252152507
UDI-Public07613252152507
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48814014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;